Alert archive / Pennsylvania / Freeze Warnings in 2024
Freeze Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at Apr 25, 2024, 2:02 PM EDT for Crawford County, Erie County, Pennsylvania. It took effect at Apr 26, 2024, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2024, 2:02 PM EDT (18:02 UTC)
- In effect from
- Apr 26, 2024, 12:00 AM EDT
- Expired
- Apr 26, 2024, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS71 KCLE 251802 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 202 PM EDT Thu Apr 25 2024 PAZ002-003-260215- /O.NEW.KCLE.FZ.W.0002.240426T0400Z-240426T1300Z/ Southern Erie-Crawford- Including the cities of Union City, Edinboro, Titusville, Corry, and Meadville 202 PM EDT Thu Apr 25 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Crawford and Southern Erie Counties. * WHEN...From midnight tonight to 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006>014-017>023-027>033-036>038-047-260215- /O.NEW.KCLE.FR.Y.0003.240426T0400Z-240426T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox- Including the cities of Cardington, Youngstown, Chesterland, Perrysburg, Bainbridge, Clyde, Mentor, Willoughby, Andover, Sandusky, Port Clinton, Avon Lake, Wadsworth, Burton, Orrville, Elyria, Painesville, Willard, Carey, Galion, Tiffin, Akron, Austintown, Mount Vernon, Ravenna, Genoa, Middlefield, Findlay, Aurora, Massillon, Cleveland, Wickliffe, Roaming Shores, Toledo, Norwalk, Mount Gilead, Warren, Jefferson, Oak Harbor, Bellevue, Killbuck, Upper Sandusky, Streetsboro, Brunswick, Fostoria, Bucyrus, Rittman, Boardman, Niles, Ashland, Alliance, Medina, Mansfield, Millersburg, Fremont, Huron, Lorain, Bowling Green, Willowick, Chardon, South Russell, Eastlake, North Ridgeville, Crestline, Orwell, Wooster, Canton, Kent, and Marion 202 PM EDT Thu Apr 25 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio. * WHEN...From midnight tonight to 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 26
3 follow-up statements
642 WWUS71 KCLE 260140 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 940 PM EDT Thu Apr 25 2024 PAZ002-003-260945- /O.CON.KCLE.FZ.W.0002.240426T0400Z-240426T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Titusville, Meadville, Corry, and Union City 940 PM EDT Thu Apr 25 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Crawford and Southern Erie Counties. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006>014-017>023-027>033-036>038-047-260945- /O.CON.KCLE.FR.Y.0003.240426T0400Z-240426T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox- Including the cities of Wooster, Ravenna, Massillon, Toledo, Wadsworth, Warren, Fostoria, Painesville, Eastlake, Streetsboro, Boardman, Marion, Clyde, Port Clinton, North Ridgeville, Willowick, Huron, Avon Lake, Norwalk, Brunswick, Kent, Orrville, Bowling Green, Austintown, Elyria, Tiffin, Killbuck, Roaming Shores, Mansfield, Burton, Bainbridge, Genoa, Middlefield, Niles, Fremont, Ashland, Upper Sandusky, Rittman, Alliance, Aurora, Mount Vernon, Andover, Lorain, Bellevue, Akron, Canton, Cardington, Sandusky, Jefferson, Mentor, Cleveland, Findlay, Oak Harbor, Chesterland, Crestline, Wickliffe, Willard, Mount Gilead, Galion, Chardon, Youngstown, Willoughby, Medina, Millersburg, South Russell, Bucyrus, Orwell, Carey, and Perrysburg 940 PM EDT Thu Apr 25 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio. * WHEN...Until 9 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Garuckas
784 WWUS71 KCLE 260857 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 457 AM EDT Fri Apr 26 2024 PAZ002-003-261300- /O.CON.KCLE.FZ.W.0002.000000T0000Z-240426T1300Z/ Southern Erie-Crawford- Including the cities of Union City, Titusville, Meadville, Corry, and Edinboro 457 AM EDT Fri Apr 26 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Crawford and Southern Erie Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ003-006>014-017>023-027>033-036>038-047-261300- /O.CON.KCLE.FR.Y.0003.000000T0000Z-240426T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox- Including the cities of Middlefield, Cardington, Fostoria, Toledo, Lorain, Mentor, Ravenna, Fremont, Andover, Massillon, Youngstown, Killbuck, Akron, Clyde, Chardon, Tiffin, South Russell, Wadsworth, Bucyrus, Willoughby, Crestline, Kent, Aurora, Genoa, Bellevue, Chesterland, Wickliffe, Bowling Green, Huron, Eastlake, Burton, Roaming Shores, Galion, Mount Vernon, Alliance, Bainbridge, Carey, Avon Lake, Brunswick, Elyria, Orrville, Warren, Wooster, Niles, Norwalk, Marion, Austintown, Ashland, Orwell, Rittman, Canton, Mount Gilead, North Ridgeville, Willard, Streetsboro, Millersburg, Willowick, Painesville, Cleveland, Port Clinton, Oak Harbor, Jefferson, Mansfield, Perrysburg, Findlay, Boardman, Medina, Upper Sandusky, and Sandusky 457 AM EDT Fri Apr 26 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Portions of north central, northeast, and northwest Ohio. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Griffin
180 WWUS71 KCLE 261242 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 842 AM EDT Fri Apr 26 2024 PAZ002-003-261345- /O.EXP.KCLE.FZ.W.0002.000000T0000Z-240426T1300Z/ Southern Erie-Crawford- Including the cities of Meadville, Titusville, Edinboro, Corry, and Union City 842 AM EDT Fri Apr 26 2024 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have warmed above freezing and will continue to warm through this morning. $$ OHZ003-006>014-017>023-027>033-036>038-047-261345- /O.EXP.KCLE.FR.Y.0003.000000T0000Z-240426T1300Z/ Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox- Including the cities of Willowick, Painesville, Boardman, Fostoria, Warren, Ashland, Marion, Perrysburg, Mansfield, Mentor, South Russell, Massillon, Akron, Huron, Bellevue, Lorain, Burton, Andover, Niles, Upper Sandusky, Carey, Crestline, Austintown, Mount Gilead, Millersburg, Eastlake, Avon Lake, Bucyrus, Alliance, Oak Harbor, Ravenna, Wooster, Norwalk, Port Clinton, Bowling Green, Orwell, Sandusky, Toledo, Bainbridge, Medina, Youngstown, Middlefield, Aurora, Genoa, Willoughby, Findlay, Kent, Wickliffe, Galion, Canton, Wadsworth, Chesterland, Clyde, Tiffin, Brunswick, North Ridgeville, Cardington, Jefferson, Fremont, Cleveland, Streetsboro, Orrville, Killbuck, Roaming Shores, Mount Vernon, Rittman, Elyria, Willard, and Chardon 842 AM EDT Fri Apr 26 2024 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm through this morning. $$ Kahn
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Apr 25, 1:32 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 25, 1:32 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 132 PM EDT Thu Apr 25 2024 .SYNOPSIS... High pressure will build over the eastern Great Lakes today before drifting east off the coast of New England by Friday night. A warm front will lift across the area late Friday into Saturday. && .NEAR TERM /THROUGH FRIDAY/... 910 AM Update... Temperatures above freezing at this point and dropped the Freeze Warning an hour early. Minor temperature adjustments for this afternoon. Quiet weather today. Previous discussion... High pressure is currently centered over the eastern Great Lakes region this morning. Most of the area is under clear skies clear but there are a few patches of clouds around 3000 feet over north central Ohio this morning. Where there are clear skies this morning, temperatures have fallen into the upper 20s and lower 30s away from the immediate lakeshore. The ongoing Freeze Warning will continue until 10 am this morning. Fair weather conditions are expected today with mostly sunny skies and light winds due to high pressure across the area. High temperatures will climb only into the lower and middle 50s which is below average for late April. Mostly clear skies and light winds again tonight will allow for temperatures to fall back into the middle and upper 30s. Patchy to areas of frost will be possible again tonight and additional frost headline may be needed. An upper level ridge will move into the Ohio Valley and lower Great Lakes region on Friday. Winds will return from the southeast on Friday 10 to 15 mph with gusts up to 20 mph. Skies will start out mostly sunny but high clouds will increase late in the day. High temperatures Friday will rebound into the middle 60s to around 70 degrees. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A warm front is still expected to lift northeast across the area Friday night into Saturday morning, bringing a period of increased shower chances with a bit of thunder possible as well. Expect activity to spread in from the west Friday evening and reach the Ohio/Pennsylvania boarder by sunrise Saturday. Expect locations west of I-77 to dry out by Saturday morning, with locations farther east seeing activity exit by midday. Not expecting a heavy rain threat or even much thunder, though guidance remains consistent enough so still hit most of the area with likely to categorical (60-80%) POPs for at least a brief period Friday night or early Saturday, with "chance" (~50%) wording towards Marion and Mount Vernon. Once the warm front and its associated showers exit expect a mainly dry rest of the weekend in the open warm sector beneath ridging aloft. With daytime heating, some modest instability will develop both Saturday and Sunday afternoons. In addition, some occasional continued warm air/moisture advection may provide modest lift at times. Given this, still have a mix of slight chance to low chance (generally 20-30%) Saturday afternoon through Sunday night, though once the warm front lifts through there will be some sunshine with any rain sparse. The big story this weekend will be the summer-like temperatures spreading in. Lows Friday night will range quite a bit, from the 40s in interior PA where there will be a window of radiational cooling early to near 60 along I-75. Highs on Saturday will range from the upper 60s to mid 70s in Northwest PA (warmest north of I-90) to the mid 70s to lower 80s across Ohio. Lows Saturday night will only dip into the upper 40s to mid 50s. Highs Sunday will generally reach the low to mid 80s area-wide, just slightly cooler on some hill tops in Northeast OH and Northwest PA. Lows Sunday night will again struggle to cool below the low to mid 60s. Aggressively warmed locations north of I-90 in Erie County PA for afternoon highs this weekend compared to our starting model blend based on what happens in the Erie, PA area nearly every time there's a warm southerly wind. It will be breezy to windy at times this weekend. Southeasterly downslope flow may boost gusts to near 40 MPH along the Erie County PA shoreline overnight Friday night into Saturday morning. Otherwise, gusts of 30-35 MPH are likely area-wide on Saturday, briefly around 40 MPH in parts of Northwest OH during the late morning and early afternoon. It will be a bit less breezy on Sunday with gusts of 20-30 MPH expected, up to 35 MPH in Northwest OH. && .LONG TERM /MONDAY THROUGH THURSDAY/... The pattern of a western trough and eastern ridge will break down during the long term as the trough ejects east out of the Plains and causes the ridge to flatten out and shift off the east coast. A cold front is still expected to cross late Monday night or Tuesday. Generally quieter weather builds in behind this front into midweek, though there are hints that a subtle northwest flow shortwave and cold front may move through Wednesday afternoon or night. We'll start mainly dry and very warm Monday morning, though shower and thunder chances increase from the west late Monday into Monday night. Have a period of likely POPs area-wide from west to east at some point between late Monday and early Tuesday, as there appears to be sufficient lift with upper-level divergence ahead of the approaching trough and the cold front itself along with a sufficiently moist airmass ahead of the cold front. Certainly can be some thunder with the cold frontal passage, but continue to be unimpressed by any severe weather potential given a lack of an elevated mixed layer and somewhat marginal low-level moisture quality to yield more significant instability...along with what appears to be a fairly middling amount of shear. Worst case may be a stronger storm or two spreading in from the west Monday afternoon or evening. Models are in better agreement now that the front itself along with the shortwave trough axis will not yet be east of the area by Tuesday morning so have increased POPs east of the I-71 corridor for Tuesday, though still expect a drying trend from the west through the day with all rain exiting by Tuesday evening. After another very warm day on Monday (likely low-mid 80s outside of Northwest Ohio, where clouds and rain chances will arrive sooner) temperatures cool modestly for Tuesday and Wednesday, with highs still getting into the mid 60s to mid 70s. Overnight lows may still struggle to fall below 60 Monday night before trending a bit cooler (mainly in the 50s) for Tuesday and Wednesday nights. && .AVIATION /18Z Thursday THROUGH Tuesday/... VFR. Only significant weather is some wind direction changes, mostly under 12kts, but a couple terminals getting above towards the end of the period. CLE currently has some 15-20kts gusts as well. FEW-SCT cirrus for the most part. No precipitation. Outlook...Non-VFR may return in periodic showers and thunderstorms early Friday night through Monday. && .MARINE... Winds are starting this morning fairly light, though will increase to 10-15 knots out of the east-northeast this afternoon. A brief period of more due northeast winds at 15 to 18 knots is expected to progress southwest down the lakeshore from Conneaut, OH to near Avon Lake during the afternoon, which will build waves to 2 to nearly 4 feet, especially between Vermilion and Willowick. These conditions don't quite warrant a Small Craft Advisory, but be advised that conditions will turn relatively unpleasant off of Cleveland this afternoon. Otherwise, winds will generally remain in the 10-15 knot range through Friday morning. Winds will increase to 15-20 knots Friday afternoon and evening ahead of an approaching warm front. The long fetch will build waves across the western and central basins. The wind forecast for late Friday has trended slightly higher with the inclusion of higher-resolution guidance coming into range, with the wave forecast increasing to a period of 2-4 or 3-5 foot waves in the central and western basin late Friday afternoon into the evening. A Small Craft Advisory will need to be considered by future shifts mainly west of Avon Lake for late Friday. Winds will turn more southeast into Friday night, pushing the larger waves into Canadian waters. As the warm front crosses early Saturday winds will turn southwesterly and increase to 20-25 knots. Still think we'll likely need a period of wind-driven Small Craft Advisories for most or all nearshore waters Saturday morning, with the offshore flow building 3-5 or 4-7 foot waves in the open waters, especially in the central basin. Southwest winds slacken to around 15 knots by Saturday afternoon and continue similarly through Monday. There is a low risk for isolated thunderstorms over the lake at times Friday night through Monday morning. Greater potential for isolated to scattered thunderstorms may late Monday into Monday night as a cold front crosses, but confidence in timing isn't high. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/26 SHORT TERM...Sullivan LONG TERM...Sullivan AVIATION...26 MARINE...Sullivan
Hazardous weather outlook, Apr 25, 9:09 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 909 AM EDT Thu Apr 25 2024 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261315- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 909 AM EDT Thu Apr 25 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-261315- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 909 AM EDT Thu Apr 25 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in Pennsylvania, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.